Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes stiffness in neck while taking advil for pain?

User rating for this question
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
I have been having a sever headache since monday night. It is only on my right side and it is causing a bit of stiffness in my neck. I am 20 years old and in god physical condition . I have been taking advil to help reduce the pain but that is not really helping.
Posted Mon, 17 Feb 2014 in Headache and Migraines
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Will require assesement by your Physician Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Headache persisting for so long will require assesement by a Physician. From the description given by you it appears to be migraine headache which had persisted , provided you have no fever and photophobia. I would advise you the following which will definitely help 1. Good sleep: Regular intake of meals and avoiding caffeine at bed time will be helpful 2. Anti migraine medication containing Ergotamine will be helpful to relieve the pain. Also I would suggest you taking Tablet Diclofenac Sodium 50 mg twice daily along with Tab Metoclopromide 10mg thrice a day(it's an anti emetic drug helpful in relieving migraine) 3. Ensure good intake of glucose containing food stuff. The above will definitely be helpful. If you see no improvement then it is advisable to seek opinion from your Physician. Wishing you a very speedy recovery. In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
Follow-up: What causes stiffness in neck while taking advil for pain? 3 minutes later
Could it be giant-cell-arteritis?
Answered by Dr. Deepak Kishore Kaltari 27 minutes later
Brief Answer: Unlikely to be Temporal arteritis Detailed Answer: Dear Mr XXXXXXX Your age is not in favour of diagnosis of temporal or giant cell arteritis. Pertaining to your age the commonest cause could be Tension Migraine. Temporal arteritis is seen more commonly in elderly around 60 years of age. Would advise you to follow the advice which will definitely help. Do get back if you need any further assistance. Take care Wishing you good health. Best regards Dr Deepak
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor